Doctor Answers (2) on Weight gain
Please follow Dr Divyashree's advice as it is not clear as to why your wife is on low dose Olanzapine, although it may not be contributing to significant weight gain. Additionally I would like to know her BMI as she has developed breathlessness & leg pains following weight gain. Day time sleepiness, tiredness, following weight gain could be symptoms of sleep apnoea too. Would recommend a consultation. Best wishes
First of all I would like to know the diagnosis of the problem your wife is suffering from. olanzapine can cause weight gain however the dose that she is on is very low and will not be contributing to the weight gain by a large measure I am guessing her mood status sedentary lifestyle and thyroid status is contributing to the weight gain. Please ask your doctor for the diagnosis of the disorder so that more informed advice can be given also regular physical activity in the form of a brisk walk or a run for 45 minutes a day 5 days a week along with dietary measures should help her lose the extra weight.